| Model Number |
SXPP1A409 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/10/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: was there any adverse consequence associated with the patient? no.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.What tissue was being sutured when the event occurred? fascia-pertonium.Was additional dissection required in other organs/tissues other than the target tissue? no.Was there any change in the patients post operative care due to the prolonged procedure? no.Please provide the product code and lot number: lot #: rkmlas (sxpp1a409).Could you please advise if both needles got bent and broken or one needle got bent and the other needle got broken? one bent other broken after bent.The following additional information was received: hospital name ¿ (b)(6) hospital, city ¿ (b)(6), lot no ¿ rkmlas (sxpp1a409).Was surgery delayed due to the reported event? yes.If yes, number of minutes: 15.Action taken when event occurred? taken back the suture and applied new suture.Was procedure successfully completed? yes.Were fragments generated? no.If yes, were they removed easily without additional intervention? no.Patient status/outcome/consequences? yes.Patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)?- na.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no.Is the patient part of a clinical study? unknown.(b)(6).Device property of: hospital.Device in possession of: none.To date, the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A photo upon which this medwatch is based has been received; however, the photo evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Trade name - irgacare.Active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength - = 2360 g/m.
Event or Problem Description
It was reported that a patient underwent a hernia repair procedure on (b)(6) 2023 and suture was used.During use on the patient it was noted that the needle broke.The needle bent and got broken while using in abdominal wall at peritoneum.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/7/2023 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 h3 investigational summary: the product received for analysis was identified as product code sxpp1a409.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed in the body of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage and a cup-and-cone shaped fracture were observed this provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred from mechanical deformation, indents and scratches, due to gripping, bending and overstressing of the needle.There is no evidence of any material flaw that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 2/9/2023 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device returned h6 component code: c22 - photo analysis additional information: h3, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the video shows a surgery using a stratafix symmetric using surgical forceps and a photo showing the broken needle in the attachment area.Unfortunately the photo and video do not provide enough evidence to determine the root cause.Based on the photo review, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.